Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 93, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 4, 2012, 11:08 PM EDT for 4 counties in Pennsylvania; Hancock County, West Virginia; Carroll County, Columbiana County, Jefferson County, Ohio. It was in force for 52 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 11:08 PM EDT (03:08 UTC)
- Expired
- Jul 5, 2012, 12:00 AM EDT
- In force
- 52 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Carroll County, OH, Columbiana County, OH, Jefferson County, OH, Allegheny County, PA, Beaver County, PA, Butler County, PA, Westmoreland County, PA, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 19 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 11:11 PM EDT | TSTM WND DMG | Beaver Falls, PA | TREES AND POWER LINES DOWN |
| Jul 4, 11:11 PM EDT | HAIL 1.75 | Rochester, PA | |
| Jul 4, 11:14 PM EDT | HAIL 1 | Beaver Falls, PA | |
| Jul 4, 11:15 PM EDT | HAIL 1.25 | New Brighton, PA | |
| Jul 4, 11:19 PM EDT | HAIL 0.75 | Freedom, PA | |
| Jul 4, 11:19 PM EDT | HAIL 1 | Cranberry Township, PA | |
| Jul 4, 11:24 PM EDT | HAIL 1 | Cranberry Township, PA | |
| Jul 4, 11:25 PM EDT | HAIL 1.25 | Cranberry Township, PA | |
| Jul 4, 11:28 PM EDT | HAIL 0.88 | Aliquippa, PA | |
| Jul 4, 11:30 PM EDT | HAIL 1 | 1 N Criders Corners, PA | |
| Jul 4, 11:30 PM EDT | HAIL 1 | 1 Ssw Glen Eden, PA | |
| Jul 4, 11:32 PM EDT | HAIL 0.75 | 1 Se Fernway, PA | |
| Jul 4, 11:35 PM EDT | HAIL 0.88 | Beaver Falls, PA | |
| Jul 4, 11:40 PM EDT | HAIL 1.75 | Bairdford, PA | |
| Jul 4, 11:49 PM EDT | HAIL 1 | Mars, PA | |
| Jul 4, 11:52 PM EDT | HAIL 0.88 | Weirton, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 10:19 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853
WUUS51 KPBZ 050308
SVRPBZ
OHC019-029-081-PAC003-007-019-129-WVC029-050400-
/O.NEW.KPBZ.SV.W.0093.120705T0308Z-120705T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1108 PM EDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CARROLL COUNTY IN EAST CENTRAL OHIO...
SOUTHERN COLUMBIANA COUNTY IN EAST CENTRAL OHIO...
NORTHERN JEFFERSON COUNTY IN EAST CENTRAL OHIO...
NORTHERN ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
BEAVER COUNTY IN WESTERN PENNSYLVANIA...
SOUTHWESTERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
EXTREME NORTHWESTERN WESTMORELAND COUNTY IN SOUTHWEST
PENNSYLVANIA...
* UNTIL MIDNIGHT EDT
* AT 1107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FOMBELL TO AUGUSTA...MOVING
SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DARLINGTON... MILLPORT... MALVERN...
AUGUSTA... FOMBELL...
BEAVER CREEK STATE PARK... BEAVER FALLS...
ZELIENOPLE... MECHANICSTOWN... BLACKHAWK...
SALINEVILLE... EVANS CITY...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-279 BETWEEN MILE MARKERS 11 AND 13.
I-376 BETWEEN MILE MARKERS 31 AND 52.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 68 AND 86.
I-76 BETWEEN MILE MARKERS 11 AND 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 4047 8036 4048 8052 4042 8052 4041 8057
4070 8124 4085 8027 4066 7968
TIME...MOT...LOC 0308Z 301DEG 31KT 4080 8022 4067 8101
$$1 follow-up statement
524
WWUS51 KPBZ 050324
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1124 PM EDT WED JUL 4 2012
OHC019-029-081-PAC003-007-019-129-WVC029-050400-
/O.CON.KPBZ.SV.W.0093.000000T0000Z-120705T0400Z/
CARROLL OH-COLUMBIANA OH-JEFFERSON OH-ALLEGHENY PA-BEAVER PA-
BUTLER PA-HANCOCK WV-WESTMORELAND PA-
1124 PM EDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR JEFFERSON...COLUMBIANA AND CARROLL COUNTIES IN EAST CENTRAL
OHIO...AND WESTMORELAND AND ALLEGHENY COUNTIES IN SOUTHWEST
PENNSYLVANIA...AND BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...AND
BEAVER COUNTY IN WESTERN PENNSYLVANIA...AND HANCOCK COUNTY IN
NORTHERN WEST VIRGINIA...
AT 1120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM EVANS CITY TO SALINEVILLE...
MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZELIENOPLE... FOMBELL... EVANS CITY...
DARLINGTON... BLACKHAWK... BEAVER FALLS...
BEAVER... SALINEVILLE... MILLPORT...
MECHANICSTOWN... MALVERN... LISBON...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-279 BETWEEN MILE MARKERS 11 AND 13.
I-376 BETWEEN MILE MARKERS 31 AND 52.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 68 AND 86.
I-76 BETWEEN MILE MARKERS 10 AND 40.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4048 8036 4048 8052 4042 8052 4041 8057
4070 8124 4085 8027 4066 7968
TIME...MOT...LOC 0324Z 301DEG 31KT 4073 8007 4060 8086
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:33 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 4, 10:33 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1033 PM EDT WED JUL 4 2012
.SYNOPSIS...
SCATTERED THUNDERSTORMS WILL MOVE SOUTHWARD THROUGH THE UPPER OHIO
VALLEY OVERNIGHT WITH FOG IN AREAS THAT HAVE GOTTEN HEAVY RAIN.
BROAD HIGH PRESSURE WILL MAINTAIN HOT AND HUMID CONDITIONS ACROSS
THE UPPER OHIO VALLEY INTO SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATING FOR NEW WATCH. RECENTLY DEVELOPED COMPLEX WILL COVER THE
WESTERN TWO-THIRDS OF THE AREA.
AREAS OF FOG CAN DEVELOP LATE TONIGHT WHERE HEAVY RAIN HAS
OCCURRED.
FORECASTED TEMPERATURES BASED ON BLEND OF RECENT SURFACE DATA AND
HRRR AND GFS LAMP MODEL OUTPUT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
RECENT SREF MODEL OUTPUT CONTINUES TO SHOW THE BROAD HIGH PRESSURE
ACROSS THE EASTERN AND CENTRAL U.S. STRENGTHENING THURSDAY AND
FRIDAY, THEN SHRINKING SOUTH SATURDAY.
THE MAIN EFFECT OF THE HIGH PRESSURE WILL BE TO CONTINUE THE HOT
HUMID CONDITIONS, WITH GFS, NAM, AND ECMWF MOS SHOWING THURSDAY
AND FRIDAY HAVING THE HIGHEST AFTERNOON TEMPERATURES. AS THE HIGH
PRESSURE SHRINKS SOUTH SATURDAY, HIGH TEMPERATURES SATURDAY MAY BE
A COUPLE DEGREES LOWER THAN FRIDAY. HOWEVER, HUMID CONDITIONS WILL
PERSIST.
SO HAVE ADDED A HEAT ADVISORY FOR THURSDAY FOR MOST OF THE UPPER
OHIO VALLEY, EXCEPT THE APPALACHIAN MOUNTAINS AND I-80 CORRIDOR.
IN HAZARDOUS WEATHER OUTLOOK HAVE MENTIONED HEAT INDICES WELL INTO
THE 90S FRIDAY AND POSSIBLY SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THERE IS GFS/ECMWF ENSEMBLE AGREEMENT TO BEGIN THE PERIOD THAT DEEP
RIDGING WILL BE CENTERED ACROSS THE MISSOURI VALLEY. THE UPPER OHIO
VALLEY WILL BE IN A NORTHWESTERLY FLOW ON THE EASTERN PERIPHERY OF THE
RIDGE. THE MODEL CONSENSUS INDICATES AN AMPLIFYING TREND WITH THE
RIDGE DOMINATING THE WESTERN TWO THIRDS OF THE CONUS AND LOWERING
MID-LEVEL HEIGHTS ACROSS THE UPPER OHIO VALLEY AS A TROUGH BUILDS
INTO THE NORTHEAST.
AFTER A COLD FRONT DROPS SOUTHEAST ACROSS THE AREA AND BRINGS
CHANCE POPS ON SUNDAY, A DRIER AND COOLER FORECAST IS IN PLACE FOR
EARLY NEXT WEEK. HAVE GONE DRY OR WITH SILENT SLIGHT CHC POPS FOR
LOWERING HEIGHTS THROUGH WEDNESDAY. UNCERTAINTY ENTERS THE FORECAST
BY NEXT THURSDAY WITH THE POTENTIAL OF A MID-LEVEL TROUGH PUSHING
FROM THE UPPER MIDWEST SOUTHEASTWARD ACROSS THE AREA. TEMPS ARE
AROUND 5 DEGREES ABOVE NORMAL AHEAD OF THE FRONT ON SUNDAY.
TEMPERATURES WILL THEN LOWER TO NEAR SEASONABLE VALUES FOR MONDAY, TUESDAY
AND WEDNESDAY.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
EXPECT ONLY RESTRICTIONS TO VFR ACROSS THE UPPER OHIO VALLEY WILL
BE MVFR FOG LATE TONIGHT DUE TO CONTINUED HUMID CONDITIONS. RECENT
RADAR SHOWS ISOLATED THUNDERSTORMS MOVING SOUTHEASTWARD FROM
NORTHERN OHIO, WHICH WILL BE MONITORED TO SEE IF THESE HOLD
TOGETHER TO AFFECT TAF SITES SUCH AS KFKL, KBVI AND KPIT. IFR FOG
CAN OCCUR WHERE HEAVY RAIN OCCURRED, BUT THIS RAIN HAS MISSED
OTHER TAF SITES. EXPECT NONSTOP VFR THURSDAY AFTER 13Z.
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
VFR EXPECTED, EXCEPT FOR MORNING MVFR HAZE. RESTRICTIONS WILL ALSO
BE POSSIBLE IN SCATTERED THUNDERSTORMS LATE SATURDAY AND AGAIN ON SUNDAY
AS A FRONT MOVES SOUTHWARD THROUGH THE REGION. VFR CONDITIONS
WILL RETURN ON MONDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR OHZ039>041-
048>050-057>059-068-069.
PA...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR PAZ013-014-
020>022-029-031-073-075.
WV...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR WVZ001>004-
012-021>023.
&&Hazardous weather outlook, Jul 4, 9:59 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 959 PM EDT WED JUL 4 2012 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-021>023-060200- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL- WETZEL-MARION-MONONGALIA-PRESTON- 959 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WIND, HAIL, AND HEAVY RAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ013-014-020>022-029-031-073-075-060200- LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE- WESTMORELAND-FAYETTE- 959 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WIND, HAIL, AND HEAVY RAIN OVERNIGHT. PRIOR TO THE THUNDERSTORMS...AFTERNOON HEAT INDICES MAY PEAK IN THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ007>009-015-016-023-074-076-WVZ041-060200- GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES-TUCKER- 959 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WIND, HAIL, AND HEAVY RAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES MAY PEAK IN THE MID 90S EACH AFTERNOON...THURSDAY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 4, 8:45 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
845 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL 5 E CONNELLSVILLE 40.02N 79.49W
07/04/2012 M1.25 INCH FAYETTE PA PUBLIC
&&
CORRECTED LOCATION...EVENT...REMARKS
EVENT NUMBER PBZ1200673
RGSpecial weather statement, Jul 4, 8:52 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
852 PM EDT WED JUL 4 2012
WVZ023-041-050130-
PRESTON WV-TUCKER WV-
852 PM EDT WED JUL 4 2012
...A THUNDERSTORM WILL AFFECT NORTHWESTERN TUCKER AND SOUTHWESTERN
PRESTON COUNTIES...
AT 848 PM EDT...A THUNDERSTORM WAS LOCATED NEWBURG...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
NEWBURG... FELLOWSVILLE... HANNAHSVILLE...
SAINT GEORGE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 3913 7984 3923 7982 3924 7985 3929 7987
3930 7990 3943 7990 3946 7983 3917 7960
3909 7979Local storm report, Jul 4, 9:25 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
925 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 1 SW FELLOWSVILLE 39.32N 79.84W
07/04/2012 M1.00 INCH PRESTON WV TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200674
RGSpecial weather statement, Jul 4, 9:50 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
950 PM EDT WED JUL 4 2012
PAZ007-008-050230-
MERCER PA-VENANGO PA-
950 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL AFFECT MERCER AND WEST CENTRAL VENANGO
COUNTIES...
AT 948 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF GREENVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
GREENVILLE... FREDONIA... MERCER...
MAURICE K GODDARD STATE PARK... STONEBORO...
GROVE CITY...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 111 AND 136.
I-80 BETWEEN MILE MARKERS 12 AND 25.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4150 7988 4109 8009 4127 8053 4144 8053
4147 8051Local storm report, Jul 4, 10:20 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1020 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HAIL 2 N MERCER 41.26N 80.24W
07/04/2012 M1.00 INCH MERCER PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200675
RGLocal storm report, Jul 4, 11:01 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1101 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 2 E COLUMBIANA 40.89N 80.65W
07/04/2012 COLUMBIANA OH TRAINED SPOTTER
TREE DOWN ON ROUTE 14
1055 PM HAIL 2 E COLUMBIANA 40.89N 80.65W
07/04/2012 M0.75 INCH COLUMBIANA OH TRAINED SPOTTER
TREE DOWN ON ROUTE 14
&&
EVENT NUMBER PBZ1200676
EVENT NUMBER PBZ1200677
RGThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:50 PM EDT | Special Weather Statement | PBZ | Mercer | 40 min |
| Jul 4, 10:01 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 44 min |
| Jul 4, 10:14 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Mercer, Venango | 48 min |
| Jul 4, 10:35 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 55 min |
| Jul 4, 10:45 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence, Mercer | 25 min |
| Jul 4, 11:36 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Indiana | 39 min |
| Jul 4, 11:44 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Indiana, Washington and 1 more | 46 min |
| Jul 5, 12:11 AM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 64 min |
| Jul 5, 1:13 AM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 62 min |
| Jul 5, 8:24 AM EDT | Special Weather Statement | PBZ | Allegheny, Armstrong, Butler, Clarion, Jefferson | 51 min |
| Jul 5, 8:29 AM EDT | Special Weather Statement | PBZ | Greene, Washington | 46 min |
| Jul 5, 3:40 PM EDT | Heat Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Fayette, Greene and 4 more | 28 hr |
| Jul 5, 3:40 PM EDT | Heat Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 6 more | 52 hr |
| Jul 4, 8:52 PM EDT | Special Weather Statement | PBZ | Preston | 38 min |
| Jul 4, 9:17 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 28 min |
| Jul 5, 2:49 AM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 56 min |
| Jul 5, 3:40 PM EDT | Excessive Heat Warning | PBZ | Marion, Marshall, Ohio, Wetzel | 28 hr |
| Jul 4, 10:09 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 66 min |
| Jul 4, 11:14 PM EDT | Special Weather Statement | PBZ | Muskingum, Noble | 31 min |
| Jul 4, 11:47 PM EDT | Special Weather Statement | PBZ | Muskingum | 28 min |
| Jul 5, 1:10 AM EDT | Special Weather Statement | PBZ | Harrison | 35 min |
| Jul 5, 7:50 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Coshocton, Harrison, Jefferson, Tuscarawas | 40 min |
| Jul 5, 3:40 PM EDT | Excessive Heat Watch | PBZ | Coshocton, Guernsey, Muskingum, Noble, Tuscarawas | 13 hr |
| Jul 5, 4:47 PM EDT | Special Weather Statement | PBZ | Coshocton | 13 min |
| Jul 5, 5:24 PM EDT | Special Weather Statement | PBZ | Muskingum | 36 min |
| Jul 5, 5:31 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum | 29 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.